Alert archive / Kansas / Red Flag Warnings in 2020
Red Flag Warning 9, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Apr 30, 2020, 3:31 AM CDT for 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at Apr 30, 2020, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2020, 3:31 AM CDT (08:31 UTC)
- In effect from
- Apr 30, 2020, 12:00 PM CDT
- Expired
- Apr 30, 2020, 6:48 PM CDT
- In force
- 7 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 8.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3474 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
465 WWUS83 KGLD 300831 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 231 AM MDT Thu Apr 30 2020 ...Hazardous Fire Weather Conditions This Afternoon... COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-010200- /O.NEW.KGLD.FW.W.0009.200430T1700Z-200501T0200Z/ Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy- Hitchcock-Red Willow- 231 AM MDT Thu Apr 30 2020 /331 AM CDT Thu Apr 30 2020/ ...RED FLAG WARNING IN EFFECT FROM 11 AM MDT /NOON CDT/ THIS MORNING TO 8 PM MDT /9 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...004... 013...014...015...016...027...028...029...041...042...079...080... 081...252...253 AND 254... The National Weather Service in Goodland has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM MDT /noon CDT/ this morning to 8 PM MDT /9 PM CDT/ this evening. * Affected Area...In Colorado...Fire Weather Zone 252 Yuma...Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 001 Cheyenne...Fire Weather Zone 002 Rawlins...Fire Weather Zone 003 Decatur...Fire Weather Zone 004 Norton...Fire Weather Zone 013 Sherman... Fire Weather Zone 014 Thomas...Fire Weather Zone 015 Sheridan...Fire Weather Zone 016 Graham...Fire Weather Zone 027 Wallace...Fire Weather Zone 028 Logan...Fire Weather Zone 029 Gove...Fire Weather Zone 041 Greeley and Fire Weather Zone 042 Wichita. In Nebraska...Fire Weather Zone 079 Dundy...Fire Weather Zone 080 Hitchcock and Fire Weather Zone 081 Red Willow. * Winds...South at 15 to 20 mph with occasional gusts as high as 25 to 35 mph. * Relative Humidity...Ranging from 10 to 20 percent. * Impacts...Extreme fire behavior. Any fires that start may rapidly grow and spread out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor burning. Repeating, outdoor burning is not advised today. Any fires that start may rapidly grow and spread out of control. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
1 follow-up statement
472 WWUS83 KGLD 302348 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 548 PM MDT Thu Apr 30 2020 COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-010100- /O.CAN.KGLD.FW.W.0009.000000T0000Z-200501T0200Z/ Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy- Hitchcock-Red Willow- 548 PM MDT Thu Apr 30 2020 /648 PM CDT Thu Apr 30 2020/ ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...004...013... 014...015...016...027...028...029...041...042...079...080...081... 252...253 AND 254... The National Weather Service in Goodland has cancelled the Red Flag Warning. As temperatures cool this evening, relative humidity values will increase along with decreasing winds. This will keep fire weather conditions below critical values. $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Apr 30, 12:40 AM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Apr 30, 12:40 AM CDT, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service Goodland KS 1140 PM MDT Wed Apr 29 2020 .UPDATE... Issued at 604 PM MDT Wed Apr 29 2020 Winds are decreasing and RH values are increasing this evening, so expired the red flag warning. && .SHORT TERM...(This evening through Saturday) Issued at 230 PM MDT Wed Apr 29 2020 Tonight...some high clouds are expected to spill over a longwave ridge axis approaching the area. With light winds, relatively minimal cloudiness and dewpoints generally in the teens except across the east where low 30s expected low temperatures should fall perhaps a few degrees below guidance average of mid 30s to around 40. Thursday-Thursday night...upper ridge axis moves into far eastern Colorado with some degree/thickness of cirrus over the area. 3 hour pressure falls of 4mb to 6mb should support winds a little higher than guidance with gusts around 30 mph possible along and east of the CO/KS border. High temperatures are expected to be in the low to upper 80s, warmest along and west of the CO/KS border. A weak weather disturbance moves along the NE/KS border during the night supporting some spotty rain showers. Low temperatures will be mild with the area seeing low 50s. Friday-Friday night...the warmest day of the week is expected with high temperatures ranging from the mid to upper 80s in far eastern Colorado, upper 80s to low 90s elsewhere. warmest day of the week under broad upper ridging. High temperatures reach the mid 80s to near 90 in far eastern Colorado, low 90s generally east of the CO/KS border. There will be a low chance for some rain showers in the northwest corner of the area overnight as a weather disturbance moves east-northeast across the KS/NE border area. Low temperatures are expected to be in the upper 40s to mid 50s. Saturday...another weather system approaches the northern and northwestern parts of the area in the afternoon supporting some showers and thunderstorms. Elsewhere it should be dry. It will be cooler with high temperatures in the upper 70s to mid 80s. I wouldnt be surprised if later forecasts lower the temperatures at least 5 degrees based on 850mb temperatures and averaging the better performing guidance which support mid 70s to low 80s. .LONG TERM...(Saturday night through Wednesday) Issued at 149 PM MDT Wed Apr 29 2020 Above normal temperatures will continue through the extended forecast along with more of an active weather pattern. Normal high temperatures range from the upper 60s to low 70s. Normal low temperatures range from the upper 30s to mid-40s. Showers and thunderstorms will be possible Saturday night into Sunday morning as a surface low drifts through Southwestern Kansas and the Oklahoma Panhandle. Overnight temperatures will range from the mid-40s in the west to the low 50s in the east. Zonal flow will set up over the region on Sunday. High temperatures are expected to be at least 10 degrees above normal in areas, ranging from the upper 70s to the low 80s. Late in the day, a weak trough will move through the region with a few showers and thunderstorms possible. Weak ridging over the Central High Plains on Monday will allow temperatures to climb into the low to mid 80s. An upper trough moving in from the northwest will bring cooler air into the region Tuesday. Monday night into Tuesday, additional showers and thunderstorms will be possible. Tuesday and Wednesday temperatures will be in the 70s for highs and the 40s for lows. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1126 PM MDT Wed Apr 29 2020 VFR conditions are expected at MCK and GLD through the 06Z TAF period. Light south winds tonight will increase and become gusty after 16Z Thursday morning and diminish again after 01Z Thursday evening. High clouds will gradually increase through the TAF period. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...LOCKHART SHORT TERM...99 LONG TERM...AW AVIATION...LOCKHART
Hazardous weather outlook, Apr 30, 2:04 AM CDT, 1 hour 27 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 104 AM MDT Thu Apr 30 2020 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-010715- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 104 AM MDT Thu Apr 30 2020 /204 AM CDT Thu Apr 30 2020/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TODAY AND TONIGHT... Near critical fire weather conditions are expected across the entire Tri-State area this afternoon. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Elevated fire weather conditions are expected across the entire Tri- State area Friday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Vincent
Nearby
Red Flag Warnings in Kansas, 2020Red Flag Warnings in Nebraska, 2020Red Flag Warnings in Colorado, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.